MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that the turbo-ject power injectable picc (peripherally inserted central catheter) could not be placed in the patient, due to a faulty purple hub.The picc line was reportedly leaking immediately at the site of the hub on the side of the transparent portion of the catheter.Another line had to be placed instead, but the placement occurred immediately after the problem was discovered.The device is reportedly available for return; however, as of the date of this report, the device has not yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual examination of the returned device noted no damage.The hubs were found to be secure; the manifold was secure.The device was flushed with water.A leak test was performed, and no leaks were noted.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record for lot number 7953079 showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7126406
Report Number1820334-2017-04458
Device Sequence Number11232737
Product Code LJS
UDI-Device Identifier00827002561946
UDI-Public(01)00827002561946(17)190601(10)7953079
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;